MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD CONVENTIONAL NEEDLES; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD CONVENTIONAL NEEDLES; NEEDLES, HYPODERMIC
Catalog Number 305891
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd conventional needles safety shield broke off.The following information was provided by the initial reporter translated from dutch to english: we received the following complaint from one of our customers: we would hereby like to inform you of the finding of one of our youth doctors.Can you indicate whether there have been multiple reports of this ¿complaint¿? today i wanted to close a bd eclipse needle, but the pink cap broke off.(b)(6).¿ could you please provide a date of event? (b)(6) 2024 ¿ we would like you to confirm if any samples are available for investigation.If yes, could you please specify if the samples are: - unused (before use) - used (during or after use) product was used to vaccinate.Could be contaminated with blood.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305891 and lot number 2407007.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, both picture samples and the affected physical sample were returned for evaluation by our quality team.Through examination of the samples, the safety shield was observed broken from the ¿pivot¿ area (plastic part which is directly assembled to the hub).The material used to manufacture the eclipse needles has been selected and tested to resist normal conditions of use.In addition, our assembly process has a system in place which inspects all product for proper opening and activation of safety shields, rejecting any defects identified.Every lot produced is tested for final safety shield activation testing before release.Based on the preventive measures in place, we believe the probability of this defect is very low with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD CONVENTIONAL NEEDLES
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20580099
Report Number3002682307-2024-00231
Device Sequence Number18166807
Product Code FMI
UDI-Device Identifier50382903058919
UDI-Public(01)50382903058919(11)240627(17)290630(10)2407007
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305891
Device Lot Number2407007
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown